MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.ajem.2023.12.014

Медицинская библиотека · The American journal of emergency medicine · 2023

Severe caffeine poisoning treated with intermittent hemodialysis under circulatory support.

Mitsui Daichi, Kamijo Yoshito, Yoshino Takumi, Hanazawa Tomoki, Yoshizawa Tomohiro, Iwase Fumiaki

Клинический случайСтатьяПеревод в очереди

Аннотация

Caffeine poisoning can cause fatal ventricular arrhythmias. In this report, we describe a case of severe caffeine poisoning with extraordinarily high blood caffeine levels. Despite developing refractory ventricular fibrillation, the patient was successfully treated with intermittent hemodialysis (IHD) under circulatory support by venoarterial extracorporeal membrane oxygenation (VA-ECMO). A 22-year-old male was transported to our hospital approximately 2.5 h after ingesting 200 highly caffeinated tablets (200 mg/tablet) (40 g caffeine total) in a suicide attempt. On arrival, the patient vomited frequently with a Glasgow Coma Scale score E3V2M5, heart rate 185 beats/min, and a blood pressure of 97/62 mmHg. Shortly after arrival, the patient developed ventricular fibrillation which was refractory either to three electrical defibrillations or antiarrhythmic drugs, resulting in endotracheal intubation for mechanical ventilation and VA-ECMO. Starting from 2 h after arrival, intermittent hemodialysis (IHD) was performed for 11 h, which markedly improved clinical symptoms and circulatory parameters. Serum caffeine level was 454.9 mg/dL upon arrival at the hospital, but it decreased to 55.5 mg/dL by the end of IHD treatment. Renal replacement therapy (RRT) including intermittent hemodiafiltration, continuous hemodiafiltration, and IHD was continued because of rhabdomyolysis with myoglobinuria and secondary caused acute kidney injury. The patient was weaned off VA-ECMO on hospital day 7, extubated on hospital day 18, weaned from RRT on hospital day 46, and was transferred to another hospital for physical rehabilitation on hospital day 113. IHD under circulatory support by VA-ECMO should be considered in severe caffeine poisoning causing potentially fatal arrhythmias.

Для цитирования: Mitsui Daichi, Kamijo Yoshito, Yoshino Takumi, Hanazawa Tomoki, Yoshizawa Tomohiro, Iwase Fumiaki. Severe caffeine poisoning treated with intermittent hemodialysis under circulatory support.. The American journal of emergency medicine. 2023. DOI: 10.1016/j.ajem.2023.12.014.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.